Texas, 2007Damaging Winds in Texas, June 13, 2007
June 13, 2007 · NWS HGX · 4 events in 3 counties and zones
Scattered thunderstorms formed upon a southern-moving north central Texas boundary as it neared the Gulf of Mexico.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms formed upon a southern-moving north central Texas boundary as it neared the Gulf of Mexico.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 13, 9:37 AM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 13, 9:37 AM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1037 AM CDT WED JUN 13 2007
.DISCUSSION...
MORNING ANALYSIS SHOWS A THIN RIBBON OF UPPER LEVEL RIDGING
ACROSS SE TX THIS MORNING IN BETWEEN TWO UPPER LOWS...ONE
ENTERING THE SRN PLAINS AND THE OTHER OVER THE SOUTHEASTERN
STATES. A WEAK SFC BOUNDARY WAS LOCATED ALONG THE SABINE RIVER.
ABUNDANT MOISTURE PRESENT OVER OUR ERN COUNTIES THIS MORNING. GOES
SOUNDER IMAGERY SHOWS PWS OF 1.8-2.0 INCHES IN THIS AREA...WITH
850 MB DEWPOINTS OF 14-16C. SOMEWHAT DRIER AIR LOCATED OVER OUR
WRN THIRD WHERE PWS ARE 1.4-1.6 INCHES. MODEL FCST SOUNDINGS SHOW
VIRTUALLY NO CAPPING IN PLACE TODAY WITH CONVECTIVE TEMPS AROUND
90. EXPECT TO SEE SCATTERED TSRA DEVELOP IN ASSOCIATION WITH
BOUNDARY OVER EAST TX THIS AFTN...WITH ADDITIONAL SCATTERED
CONVECTION DEVELOPING ALONG THE SEABREEZE. HAVE BUMPED POPS UP TO
40 PCT OVER THE FAR ERN ZONES...AND EXPANDED THE 30 POPS A BIT
FURTHER WEST. LACK OF CLOUD COVER ALLOWING TEMPS TO WARM QUICKLY
AND MAX TEMPS SHOULD BE PRETTY CLOSE TO YESTERDAYS LEVELS.
&&
.PREV DISCUSSION... /ISSUED 620 AM CDT WED JUN 13 2007/
AVIATION...
MAINLY VFR THIS MORNING. CXO/LBX MAY FLIRT WITH MVFR CONDITIONS WITH
SOME PATCHY FOG. GFS/NAM FCST SOUNDINGS LOOK RATHER ROBUST FOR LATER
THIS AFTERNOON. WITH CONVECTIVE TEMPS BETWEEN 88-91 DEGREES...THINK
TSRA WILL DEVELOP MAINLY ALONG AND EAST OF A MADISONVILE TO HOUSTON
TO GALVESTON LINE. MAINLY VFR OVERNIGHT. 43
DISCUSSION...
UPPER LEVEL RIDGE OVER SE TX SHOULD FINALLY WEAKEN LATER TODAY
AND TONIGHT. STILL SHOULD SEE HIGH TEMPS IN THE MID 90S ACROSS
THE AREA WITH A LITTLE BETTER CHANCE OF THUNDERSTORMS. WEAK
BACK DOOR FRONT IS LOOKING LESS LIKELY TO PUSH INTO E TX SO WILL
ONLY GO WITH MODEST POPS FOR TODAY...MAINLY 20 TO 30 PERCENT E OF
I-45. WATER VAPOR IMAGERY AND 00Z UPPER AIR ANALYSES SHOW THE
UPPER RIDGE IS BEING STRETCHED WITH AN UPPER LEVEL TROUGH PULLING
OUT OF SE COLORADO. EXPECT THIS TROUGH TO BE THE MAIN WEATHER
MATTER THE NEXT FEW DAYS AND INTO THE WEEKEND.
BEST QG FORCING WITH THE TROUGH LOOKS TO BE OVER MUCH OF N TX AND
NE TX. EXPECT THE FORCING TO SHIFT MORE INTO SE TX ON FRIDAY.
WILL GO WITH HIGHER 40 PERCENT POPS ON FRI TO ACCOUNT FOR THIS.
MODELS ALSO SHOW DRIER AIR ADVECTING INTO SE TX AT 850MB WHICH
MAY HINDER THUNDERSTORM DEVELOPMENT. PRECIP WATER ALSO DECREASES
FROM 1.8-2 INCH RANGE TO LESS THAN 1.5. BACKED OFF POPS SOME ON
SAT FROM THE PREVIOUS FORECAST AS IT SEEMS THERE WILL BE LESS
MOISTURE TO WORK WITH WHICH MAY ALLOW FOR THE CAP TO HOLD.
SUNDAYS FORECAST HAS BECOME A BIT MORE COMPLICATED. UPPER LEVEL
TROUGH STILL LINGERING IN THE RED RIVER REGION BUT GFS HINTS AT
AN INFLUX OF TROPICAL MOISTURE BEGINNING SUN THROUGH MON. PRECIP
WATER INCREASES BACK INTO THE 1.8-2 INCH RANGE WITH A BAND OF
TROPICAL SHOWERS POSSIBLE. THIS MOISTURE SHIFTS A LITTLE TO THE
EAST ON MON AND TUE AHEAD OF A FAIRLY STRONG TROUGH IN THE
CENTRAL PLAINS. LOW LEVEL FLOW BECOMES A BIT MORE VEERED ON TUE
BUT WILL STILL HOLD ONTO A SLIGHT CHANCE OF TSRA. GFS BRINGS A
COLD FRONT INTO THE AREA LATE TUE INTO WED. SEEMS THIS HAS BEEN
DELAYED FROM PREVIOUS RUNS. ECMWF SEEMS TO BE A BIT MORE
PROGRESSIVE THAN THE GFS WITH THE FRONT PUSHING INTO THE AREA
SOMETIME TUE. GIVEN QUITE OF BIT OF DISCREPANCY BETWEEN FORECAST
MODELS...WILL CONTINUE LAST FORECAST PACKAGE TREND OF ONLY 20
POPS FOR THE AREA. WILL KEEP TEMPS BACK ON THE WARM SIDE WITH SW
LOW LEVEL FLOW. THINKING IS THAT THE FRONT WILL MOST LIKELY NOT
MAKE IT TO SE TX...BUT WILL LARGELY DEPEND UPON THE AIRMASS AND
JET STREAM SUPPORT.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 93 73 94 73 91 / 20 20 30 30 40
HOUSTON (IAH) 95 72 92 73 90 / 30 30 30 30 40
GALVESTON (GLS) 89 78 89 78 88 / 20 20 30 20 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
DISCUSSION...35
Hazardous weather outlook, Jun 13, 5:04 AM CST, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
604 AM CDT WED JUN 13 2007
GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-
141115-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
604 AM CDT WED JUN 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY EAST OF A
COLLEGE STATION TO GALVESTON LINE TODAY. MOST OF THIS ACTIVITY
WILL BE ISOLATED IN NATURE. SOME OF THE STORMS COULD APPROACH
SEVERE LIMITS BUT THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORM CHANCES INCREASE THURSDAY AND FRIDAY AS AN UPPER
LEVEL DISTURBANCE MOVES INTO NORTH TEXAS. THIS WILL INCREASE
VERTICAL WIND SHEAR ACROSS THE AREA AS WELL AS DEVELOP MORE
INSTABILITY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
MAINLY NORTHWEST OF A NAVASOTA TO LUFKIN LINE. THE MAIN THREATS
ARE EXPECTED TO BE HAIL AND DAMAGING WINDS. HEAVY RAINFALL WILL
ALSO BE POSSIBLE WITH STORM MOTIONS EXPECTED TO BE SLOW. THE
SEVERE THREAT WILL CONTINUE INTO FRIDAY MAINLY WEST OF A BRENHAM
TO MADISONVILLE LINE. THESE THREAT AREAS WILL LIKELY CHANGE
DEPENDING UPON THE EXPECTED TRACK OF THE UPPER LEVEL DISTURBANCE.
SHOULD THE TRACK OF THE DISTURBANCE SHIFT FARTHER EAST...THE
THREAT FOR SEVERE THUNDERSTORMS ACROSS SOUTHEAST TEXAS COULD
INCREASE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
39/OVERPECK
Thunderstorm Wind, Galveston
- When
- June 13, 1:08 PM CST
- Where
- Galveston County, League City
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- County Official
- Coordinates
- 29.500, -95.100
Tree down on a house and power line near Highway 96 and Interstate 45.
Funnel Cloud, Liberty
- When
- June 13, 2:47 PM CST
- Where
- Liberty County, Daisetta
- Reported by
- Law Enforcement
- Coordinates
- 30.120, -94.630
Funnel sighted in town off of FM 770 moving northeast.
Thunderstorm Wind, Walker
- When
- June 13, 5:15 PM CST
- Where
- Walker County, 3 mi E of Huntsville
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.720, -95.519
Thunderstorm Wind, Walker
- When
- June 13, 5:30 PM CST
- Where
- Walker County, Huntsville
- Measured
- 68 kt (78 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 30.720, -95.570
Two trees down on two separate mobile homes. One mobile home received significant roof damage while the other received only minimal structural damage. Power line was also reported being downed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Louisiana, June 13, 20071 death · 1 injured · $61,000 · 55 kt wind · 3 events
- Tornadoes and Flash Flooding in Oklahoma, June 13 to 14, 2007$343,000 · EF0 · 48 events
- Flash Flooding and Heavy Rain in Nebraska, June 13, 2007$210,000 · 6 events
- Flooding and Hail in Kansas, June 13, 2007$51,000 · 1.75 in hail · 27 events
- Hail and Damaging Winds in Pennsylvania, June 13, 200750 kt wind · 38 events
- Hail and Damaging Wind in Florida, June 13, 20071 injured · $25,000 · 1.75 in hail · 9 events
- Hail and Damaging Winds in Tennessee, June 13, 2007$40,000 · 55 kt wind · 5 events
- Tornado and Flood in Maryland, June 13, 2007$15,000 · EF0 · 16 events
- Hail and Damaging Winds in Ohio, June 13, 2007$20,000 · 50 kt wind · 9 events
- Hail and Damaging Winds in South Carolina, June 13, 2007$4,000 · 1.75 in hail · 20 events
- Hail and Damaging Winds in Ohio, June 13, 2007$15,000 · 1 in hail · 10 events
- Tornado and Hail in Florida, June 13, 2007EF0 · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36236, 36238, 36239, 36241.